Научная электронная библиотека
Монографии, изданные в издательстве Российской Академии Естествознания

DRUG INTERACTIONS

149. A 65-year-old woman with atrial fibrillation has been taking warfarin for several months with no problems. She visits her GP and complains that she has vaginal irritation. Her doctor diagnoses vaginal candidiasis and prescribes oral fluconazole. Later the woman notices blood in her urine on two or three occasions.

(a) Why has the woman been prescribed warfarin?

(b) Could the fluconazole be associated with the blood in her urine?

(c) What methods are available for treating overdoses of warfarin?

150. A 55-year-old man has heart failure. He is being treated with digoxin, furosemide, and triamterene. He presents with atrial fibrillation. Serum electrolyte levels are normal; serum digoxin concentrations are at the high end of the normal range. The arrhythmia is electrically converted. In addition to beginning anticoagulant therapy for prophylaxis of thromboembolism, the physician starts oral quinidine, at a usually effective dose. What reason is the most likely outcome of adding the quinidine?

151. A 64-year-old man with arteriosclerotic heart disease (ADH) and CHF who has been treated with digoxin complains of nausea, vomiting, and diarrhea. His ECG reveals a bigeminal rhythm. The symptoms and ECG findings occurred shortly after another therapeutic agent was added to his regimen. A drug-drug interaction is suspected. Which add-on agent is most likely provoked the problem? (Lovastatin, Hydrochlorothiazide, Phenobarbitone, Nitroglycerin, Captopril).

152. A 54-year-old man with other well-treated medical disorders has erectile dysfunction. He takes a dose of sildenafil and shortly thereafter develops acute and severe hypotension. Upon arrival at the emergency
department his blood pressure is very low, he is tachycardic, and an ECG shows changes indicative of acute myocardial ischemia. Which other medication was this man most likely taking?

153. A man who has been at the local tavern, drinking alcohol heavily, is assaulted. He is transported to the hospital. Among various findings is an infection for which prompt antibiotic therapy is indicated. Given his high blood alcohol level, which antibiotic(s) should be avoided because of a high potential of causing a serious disulfiram-like reaction that might provoke ventilatory or cardiovascular failure? Assume that were it not for the alcohol consumption, the antibiotic prescribed would be suitable foe the infectious organisms that have been detected.

154. An adult patient is being treated with a parenteral aminoglycoside for a serious Pseudomonas aeruginosa infection. They require immediate surgery. They are premedicated with midazolam. A dose of succinylcholine is administered for intubation, with skeletal muscle paralysis maintained during surgery with pancuronium. Balanced anesthesia is maintained with nitrous oxide, isoflurane, and oxygen. Which of he following is the most likely outcome of having the aminoglycoside “on board” in the perioperative setting along with all these other drugs?

155. A 30-year-old mother of 2 children weighing 60 kg was taking combined oral contraceptive pill containing levonorgestrel 0,15 mg + ethinylestradiol 3 mmg per day cyclically (3 weeks treatment – 1 week gap). She developed fever with cough and was diagnosed as a case of pulmonary tuberculosis after sputum smear examination. She was put on isoniazid (300 mg) + rifampin (600 mg) + pyrazinamide (1,5 g) + ethambutol (1,0 g) daily for 2 months, followed by isoniazid (600 mg) + rifampin (600 mg) thrice weekly. In the 3rd month she failed to have the usual withdrawal bleeding during the gap period of contraceptive cycle. After 10 days her urinary pregnancy test was found to be positive.

(a) What could be the reason for failure of the oral contraceptive?

(b) What precaution could have prevented the unwanted pregnancy?

156. A 60-year-old woman complained of weakness, lethargy and easy fatigability. Investigation showed that she had iron deficiency anaemia (Hb 8 g/dl). She was prescribed caps. ferrous fumarate 300mg twice daily. She returned after one month with no improvement in symptoms. Her Hb level was unchanged. On enquiry she revealed that she felt epigastric distress after taking the iron capsules, and had started taking antacid tablets along with the capsules. What could be the possible reason for the failure to respond to the oral iron medication?

157. A 50-year-old type-2 diabetes mellitus patient was maintained on tab. glibenclamide (a sulfonylurea) 5 mg twice daily. He developed toothache for which he took tab. aspirin 650 mg 6 hourly. After taking aspirin he experienced anxiety, sweating, palpitation, weakness, ataxia, and was behaving abnormally. These symptoms subsided when he was given a glass of glucose solution.

(a) What could be the explanation for his symptoms?

(b) Which alternative analgesic should have been taken?


Предлагаем вашему вниманию журналы, издающиеся в издательстве «Академия Естествознания»
(Высокий импакт-фактор РИНЦ, тематика журналов охватывает все научные направления)

«Фундаментальные исследования» список ВАК ИФ РИНЦ = 1.074